Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 59, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 12, 2004, 4:09 PM CDT for Geneva County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 4:09 PM CDT (21:09 UTC)
- Expired
- Jun 12, 2004, 4:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Geneva County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1041 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
604 WUUS52 KTAE 122109 SVRTLH ALC061-122145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 408 PM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GENEVA COUNTY IN SOUTHEAST ALABAMA * UNTIL 445 PM CDT * AT 408 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 11 MILES WEST OF OAK GROVE...OR ABOUT 8 MILES NORTHWEST OF GENEVA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OAK GROVE BY 435 PM CDT... HARTFORD BY 445 PM CDT... LAT...LON 3117 8610 3104 8566 3115 8571 $$ 24-BLOCK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:05 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 12, 2:05 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EDT SAT JUN 12 2004 .SYNOPSIS...LATEST SURFACE ANALYSIS PLACES A BACK DOOR COLD FRONT PUSHING THROUGH THE CAROLINAS. CLOSER TO HOME...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AN EAST TO WEST LINE FROM DOTHAN ALABAMA TO BRUNSWICK GEORGIA. NOTHING SIGNIFICANT STANDS OUT IN THE ANALYSIS SURFACE OR ALOFT FOR IN THIS REGION. DUE TO THE LINEAR ORIENTATION THERE COULD BE A LEFTOVER BOUNDARY FROM YESTERDAYS STORMS. THIS ACTIVITY IS MOVING SLOWLY TO THE SOUTHEAST. OTHER STORMS DEVELOPING ON THE SEA BREEZE IN THE PANHANDLE ARE PUSHING SLOWLY INLAND. DEEP TROPICAL MOISTURE ASSOCIATED WITH A DISTURBANCE IS ENTERING THE SOUTHERN GULF THROUGH THE YUCATAN CHANNEL AND WILL BE MOVING NORTHWARD OVER THE NEXT FEW DAYS. && .SHORT TERM...(TONIGHT THROUGH TUESDAY)...THE DISTURBED WEATHER WILL BRING A SIGNIFICANT AMOUNT OF DEEP TROPICAL MOISTURE OUR WAY AND WILL BEAR WATCHING FOR POSSIBLE TROPICAL DEVELOPMENT. AT THE VERY LEAST...RAIN CHANCES FOR THE EASTERN HALF OF THE GULF COASTAL STATES WILL INCREASE AND HOPEFULLY SPREAD NORTHWARD AND PROVIDE MUCH NEEDED RAIN FOR GEORGIA. THE GFS SOLUTION IS OBVIOUSLY OVERDONE...BUT EVEN THE LESS AGGRESSIVE ETA HAS VERY SIMILAR POPS FOR THE NEXT FOUR PERIODS. THUS...WILL INCREASE INHERITED POPS TO LIKELY SUNDAY AND MONDAY WITH GOOD CHANCE SUNDAY NIGHT AND TUESDAY. .LONG TERM...(WEDNESDAY THROUGH SATURDAY)...UPPER RIDGE OVER THE REGION ON WEDNESDAY AND THURSDAY WILL BE REPLACED WITH A DIGGING TROUGH DOWN THE EASTERN U.S. FRIDAY THROUGH SATURDAY. THE GFS SHOWS REMNANT TROPICAL MOISTURE OVER THE REGION ON WEDNESDAY BUT WITH THE RIDGE OVERHEAD...SHOWERS AND THUNDERSTORMS WILL BE SOMEWHAT SUPPRESSED. A DRIER AIRMASS WILL RETURN TO THE AREA THURSDAY THROUGH SATURDAY AS SURFACE AND UPPER WINDS VEER TO THE NORTHWEST. WILL GENERALLY SHOW SLIGHTLY HIGHER POPS OVER THE FLORIDA ZONES DUE PRIMARILY TO SEA BREEZE ACTIVITY. && .MARINE...WILL NOT ACCEPT THE GFS SOLUTION SHOWING GALE FORCE WINDS AND 10+ FOOT SEAS OVER THE PANHANDLE WATERS ON MONDAY. HOWEVER... WINDS AND SEAS WILL BE INCREASING AS THE LOW PRESSURE SYSTEM APPROACHES THE WATERS. WILL KEEP UNDER HEADLINE CRITERIA FOR NOW. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TLH 72 91 74 87/ 30 60 50 70 PFN 76 90 75 85/ 30 60 50 70 DHN 74 90 73 85/ 30 60 50 70 ABY 74 90 73 87/ 30 60 50 70 VLD 73 90 72 88/ 30 60 50 70 CTY 72 91 73 88/ 30 60 50 70 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && BARRY
Hazardous weather outlook, Jun 12, 4:50 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 AM EDT SAT JUN 12 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-130950- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 523 AM EDT SAT JUN 12 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW STORMS COULD BE STRONG...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AN UPPER LEVEL AND ASSOCIATED SURFACE LOW OVER THE SOUTHWEST GULF OF MEXICO WILL BEGIN TO MOVE NORTHEAST LATE SATURDAY...BRINGING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY. AFTERWARDS AN APPROACHING COLD FRONT WILL MAINTAIN CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 16-DYE
In the hours before
Special weather statement, Jun 12, 2:38 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 PM EDT SAT JUN 12 2004 GAZ145-146-158-122021- COLQUITT GA-MITCHELL GA-THOMAS GA- 338 PM EDT SAT JUN 12 2004 AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE SOUTHEAST MITCHELL...SOUTHWEST COLQUITT AND NORTHWEST THOMAS COUNTY BORDER. THIS STORM WILL DRIFT SOUTHEAST. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.